MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G26853
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Introducer hub of oats-8.5-12/ lot c1563536 came off.[updated on 27/june/2019 (b)(4)] ercp & stent exchange were performed.Pre-existing oats-8.5-12 was removed with a forceps.Then, cannulation was performed and boston scientific's jagwire 0.035" was advanced to the bile duct.After that, oats-8.5-12/ lot c1563536 was advanced over the wire guide.The stent reached proper position to place and then the user disconnected luer lock fitting on the introducer and advanced the positioning sleeve but the user felt some resistance.He checked the elevator of the endoscope and confirmed it in the down position.Therefore he continued advancing the positioning sleeve with holding the introducer fitting but the fitting came off during the advancement.He holded the introducer shaft with his hand and placed the stent.There have been no adverse effects to the patient reported.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement'.No adverse effects to the patient have been reported as occurring.
 
Event or Problem Description
Intoducer hub of oats-8.5-12/ lot c1563536 came off.[updated on 27/june/2019 (b)(4)] ercp & stent exchange were performed.Pre-existing oats-8.5-12 was removed with a forceps.Then, cannulation was performed and boston scientific's jagwire 0.035" was advanced to the bile duct.After that, oats-8.5-12/ lot c1563536 was advanced over the wire guide.The stent reached proper position to place and then the user dissconected luer lock fitting on the introducer and advanced the positioning sleeve but the user felt some resitance.He checked the elevator of the endoscope and confirmed it in the down position.Therefore he continued advancing the positioning sleeve with holding the introducer fitting but the fitting came off during the advancement.He holded the introducer shaft with his hand and placed the stent.There have been no advese effects to the patient reported.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Device evaluation: 1 x oats-8.5-12 device of lot # c1563536 was returned to cirl for evaluation without its original packaging.Lab evaluation: the device was evaluated in the lab on the 12th july 2019.The hub was detached from the guiding catheter on return of the device.The flare of the guiding catheter was damaged and twisted.The guiding catheter could be operated manually.Cirl engineering had the following feedback: ¿it would appear that there was a share of resistance met during the deployment that was probably responsible for the hub coming off.It does not look like a manufacturing issue ¿ the sheath on the pusher is slide forward also ¿ this is a sign that there was resistance met.¿ document review including ifu review: prior to distribution oats-8.5-12 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for oats-8.5-12 of lot number c1563536 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1563536.As per instructions for use (ifu0096-1): ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to resistance met during the advancement/deployment.Summary: complaint is confirmed as the failure was verified in the laboratory.There have been no adverse effects to the patient reported as a result of this occurrence and the procedure was complete using this device.Complaints of this nature will continue to be monitored for emerging trends.

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8815957
Report Number3001845648-2019-00347
Device Sequence Number319950
Product Code FGE
UDI-Device Identifier00827002268531
UDI-Public(01)00827002268531(17)211128(10)C1563536
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Model NumberG26853
Device Catalogue NumberOATS-8.5-12
Device Lot NumberC1563536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/23/2019
Event Location Hospital
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR